MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174309
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the white plastic cover was broken.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was returned for evaluation.Visual inspection noted that the articulation collar was received damaged.Functionally, the jaws of the device was opened and closed without difficulty.The device was rotated without difficulty.Dissecting jaws cut was tested without difficulty.It was reported that the sheath was damaged, torn, or broken.An associated device issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: "endoscopic procedures should be performed only by physicians having adequate training and familiarity with endoscopic techniques.Consult the medical literature relative to complications, hazards and techniques, prior to performing endoscopic procedures." medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-SHEARS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9769302
Report Number2647580-2020-00766
Device Sequence Number16977154
Product Code GCJ
UDI-Device Identifier20884523000686
UDI-Public20884523000686
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K914752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number174309
Device Catalogue Number174309
Device Lot NumberP5K0690X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1